Lightning, Martinsville (C)
- When
- January 1, 2:24 AM EST
- Where
- Martinsville (C) County, Martinsville
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 36.680, -79.870
Lightning from heavy rain producing thunderstorms struck a home causing some damage.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RNK wrote it up.
Lightning from heavy rain producing thunderstorms struck a home causing some damage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Jan 1, 12:40 AM EST, 1 hour 44 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BLACKSBURG VA 1240 AM EST MON JAN 1 2007 .UPDATE...SHORT TERM AND AVIATION. && .SHORT TERM /REST OF TONIGHT/... ALLOWED WIND ADVISORY TO EXPIRE IN THE WEST. ADDED ADDITIONAL QPF AND ADJUSTED POPS...TEMPERATURES AND WINDS OVERNIGHT. UPDATED ZONES AND ISC GRIDS ALREADY OUT THIS MORNING. && .AVIATION /06Z-06Z/... COLD FRONT CONTINUES TO MARCH EAST ACROSS REGION THIS MORNING. BANDS OF RAIN...LOW CLOUDS AND AREAS OF FOG WILL PRESIST THIS MORNING. LIFR/IFR CONDITIONS EXPECTED WITH THE RAIN AND DENSE FOG. CONDITIONS WILL IMPROVE THIS AFTERNOON AS COLD FRONT MOVES AWAY FROM THE AREA. MOUNTAIN OBSCURATIONS ARE POSSIBLE TODAY. && .PREV DISCUSSION... /ISSUED 841 PM EST SUN DEC 31 2006/ UPDATE... BAND OF PRE-FRONTAL RAINFALL ENTENDING SOUTH THRU SC/GA/FLA IS WEAKENING AS UPR SUPPORT LIFTS QUICKLY NORTHEAST THRU THE OHIO VALLEY. A SECOND BAND OF SHOWERS MORE CLOSELY ASSOC WITH THE COLD FRONT AND JET ENERGY IS PUSHING INTO WRN NC AND FAR SW VA. THIS WILL BRING ANOTHER QUARTER TO HALF INCH OF RAIN TO MANY PLACES OVERNIGHT. MEANWHILE UPSLOPE SOUTHEAST FLOW IS ENHANCING RAINFALL RATES ALONG THE BLUE RIDGE. THESE AREAS COULD SEE AN ADDITIONAL INCH OF RAIN OVERNIGHT. STRONG SOUTHEAST CROSS-BARRIER WINDS OVER TAZEWELL AND MERCER COUNTY HAVE BEEN THWARTED BY SHALLOW LAYER OF COOL AIR AT THE SFC ASSOC WITH WEDGE OF HIGH PRESSURE OVER THE MID-ATLANTIC. OBSERVATIONS HAVE BEEN SHOWING GUSTS OF UP TO 30 MPH IN THIS AREA. HOWEVER WARM FRONT JUST TO THEIR WEST STANDS A DECENT CHANCE OF MOVING BACK EAST AND ALLOWING STRONG WINDS ALOFT TO MIX DOWN AGAIN IN THIS AREA BEFORE THE LOW LEVEL JET MOVES ON NORTH BY MIDNIGHT. SO WILL KEEP HIGH WIND WARNING GOING THRU THE NEXT FEW HOURS...EVEN THOUGH CONFIDENCE IS LOW. PREV DISCUSSION... /ISSUED 701 PM EST SUN DEC 31 2006/ AVIATION /00Z-24Z/... RAINFALL CONTINUING TO OVERSPREAD THE AREA AHEAD OF COLD FRONT MOVING THRU THE TENNESSEE VALLEY. MUCH OF THE AREA REMAINS IN THE COLD WEDGE...WITH CONDITIONS CONTINUING TO DROP INTO MVFR/IFR RANGE OR BELOW WITH GOOD LOW LEVEL MOISTURE AROUND. EXPECT THESE CONDITIONS WILL CONTINUE THRU THE FIRST PART OF THE TAF PERIOD WITH AREAS OF DENSER FOG POSSIBLE AT TIMES AND MOUNTAIN OBSCURATIONS EXPECTED. WARM FRONT TO THE SOUTH ALREADY RETREATING NORTHWARD FAIRLY QUICKLY THIS EVENING WHILE COLD FRONT TO THE WEST PROGRESSING EASTWARD. THIS IS LIKELY TO PUT THE SQUEEZE ON THE COLD WEDGE LATER TONIGHT...SO IMPROVING CONDITIONS POSSIBLE BOTH EAST AND WESTERN AREAS...WHILE CENTRAL MOUNTAIN LOCATIONS MAY HOLD IN WITH THE WORST CONDITIONS THE LONGEST. WINDS QUITE TRICKY GIVEN VERY STRONG LOW LEVEL JET BUT STABLE LAYER NEAR THE SURFACE. MOST SITES WILL HOLD WITH LOWER WIND SPEEDS /10 KNOTS OR LESS/ UNTIL LATER TONIGHT WHEN HIGHER SPEEDS POSSIBLE PENDING EROSION OF SFC WEDGE AND BETTER MOMENTUM TRANSFER OF HIGHER SPEEDS ALOFT. EXCEPTION WILL BE AROUND BLUEFIELD WEST VIRGINIA /KBLF/ DOWN INTO THE MOUNTAIN EMPIRE OF VIRGINIA WHERE SOUTHEAST DOWNSLOPE WILL CONTINUE TO PRODUCE GUSTY WINDS THRU ABOUT MIDNIGHT BEFORE FLOW SHIFTS MORE SOUTHWESTERLY. ELSEWHERE WILL MAINTAIN LOW LEVEL WIND SHEAR MENTION AS JET ABOUT 2KFT PROGGED AT OR BETTER THAN 40 KNOTS. EXPECT ANY RAIN WILL EXIT THE WEST QUICKLY BY 12Z AS SFC FRONT SHIFTS EAST...WITH IMPROVING CONDITIONS FOR A TIME BEFORE STRATUS LIKELY FILLS IN LATE IN THE AFTN AS FLOW TURNS MORE WEST/NORTHWEST WITH ONSET OF STRONGER COLD ADVECTION. TO THE EAST ACRS THE PIEDMONT...PRECIP WILL LIKELY LINGER INTO EARLY AFTN AS SFC WAVE ATTEMPTS TO SPIN UP ALONG FRONT WITH APPROACH OF UPR TROF. COLD ADVECTION LOOKS TO OVERTAKE THE AREA TOWARD THE END OF THE TAF PERIOD...WITH MVFR STRATOCU LIKELY SPILLING INTO THE MOUNTAINS...WHILE EASTERN TAF SITES SEE AN IMPROVEMENT IN CONDITIONS. PREV DISCUSSION... /ISSUED 310 PM EST SUN DEC 31 2006/ SHORT TERM /TONIGHT THROUGH MONDAY/... NOT A LOT OF CHANGE TO THE GOING FORECAST AS THE WEAK COLD FRONT TO THE WEST FINALLY CROSSES THE MOUNTAINS TONIGHT REACHING THE PIEDMONT BY MONDAY AFTERNOON. THIS SETS THE STAGE FOR QUITE A WET BEGINNING TO THE NEW YEAR BEFORE DRIER AIR SURGES IN FROM THE SW MONDAY AFTERNOON. MSAS SHOWING WEDGE ENTRENCHED ACROSS MUCH OF THE REGION ATTM WITH OTHER THAN THE EXCEPTION OF SOME UPSLOPE -RA/-DZ...MAIN AXIS OF SHRA STILL TO THE SW. AS NEXT RIPPLE RIDES UP THE CONVEYOR BELT OF DEEP RH PER VAPOR LOOP...EXPECT SHRA TO BECOME MORE WIDESPREAD WITH A MODERATE/HEAVY BAND POSSIBLE BLUE RIDGE VICINITY AROUND MIDNIGHT OR SHORTLY BEFORE. THIS SEEN VIA GOOD DIFFLUENCE AND THETA ADVECTION OFF MOST GUIDANCE WHICH HAS BEST COVERAGE WEST 00Z-06Z AND OUT EAST THRU THE EARLY MORNING HOURS. MOISTURE MAY BECOME PARALLEL TO UPPER FLOW DURING MONDAY ALLOWING SOME DELAY IN EXODUS OF RAIN EASTERN ZONES UNTIL TRAILING S/W KICKS OUT THE BOUNDARY FROM THE NW. HOWEVER GIVEN STRONG SW JET ALOFT TRAILING SYSTEM OVERNIGHT WILL GO A BIT FASTER THAN EARLIER. OTRW PLAN TO SLOW POPS DOWN A BIT EARLY ON THIS EVENING WITH MOST CATEGORICAL OVERNIGHT BEFORE TAPERING FROM WEST TO EAST DURING MONDAY. FOG MAY ALSO BECOME A PROBLEM AS WARM AIR ALOFT WORKS INTO WEDGE SO HAVE INCLUDED MENTION THIS EVENING MOST SPOTS. ONSET OF UPSLOPE WITH UPSTREAM COLD POOL MAY BRING A FEW SHRA TO NW ZONES LATE MONDAY SO LEFT IN SLIGHT CHANCE THERE WITH DOWNSLOPE CLEARING ELSEWHERE BY LATE AFTERNOON. OTRW WILL KEEP HIGH WIND WARNING WHERE ONGOING AND NOT EXPAND ELSEWHERE AS DEEP WEDGE SUGGESTS LESS MIXING DESPITE 50-60 SOUTHERLY JET THIS EVENING. TEMPS ABOUT STEADY EARLY THEN RISING AS WARM FRONT LIFTS THRU AND HEAVIER RAIN ARRIVES. MONDAY TRICKY GIVEN WARMTH ALOFT UNTIL LATE AND POTENTIAL FOR MORE SUN AND GOOD AFTERNOON MIXING. THINK THE MET MOS TOO WARM ALTHO NOT OUT OF THE QUESTION TO SEE 60-65 BLUE RIDGE EAST AND MID/UPR 50S WEST. LONG TERM /MONDAY NIGHT THROUGH SUNDAY/... BY TOMORROW NIGHT THE MAIN AREA OF PRECIPITATION WILL BE OUT OF THE AREA...BUT STRONG 850 MB NORTHWEST WINDS WILL INCREASE SIGNIFICANTLY HELPING TO MAINTAIN CLOUDY CONDITIONS AND ISOLATED TO SCATTERED RAIN SHOWERS IN THE PREFERRED UPSLOPE AREAS OF SOUTHEAST WEST VIRGINIA SOUTH INTO NORTHWEST NORTH CAROLINA. TOWARDS SUNRISE TUESDAY...ENOUGH COLD AIR SHOULD HAVE WORKED ITS WAY INTO THE AREA FOR SOME BRIEF SNOW SHOWERS IN SOUTHEAST WEST VIRGINIA TO END THE EVENT. WE MAY SEE WINDS APPROACHING ADVISORY LEVELS IN THE HIGHER TERRAIN OF THE MOUNTAIN EMPIRE OF SOUTHWEST VIRGINIA INTO NORTHWEST NORTH CAROLINA AS EARLY AS THE LATE EVENING MONDAY NIGHT...AND LAST INTO MID MORNING TUESDAY. TUESDAY THROUGH SUNDAY LOOK TO BE A NEAR REPEAT OF OUR LATEST WEATHER SITUATION. HIGH PRESSURE WILL BRIEFLY BUILD INTO AND THEN CROSS THE REGION PROVIDING FOR ABOUT 2 DAYS WITH NO PRECIPITATION IN THE FORECAST. WHILE THIS IS HAPPENING...LOW PRESSURE WILL BE DEVELOPING IN THE GULF OF MEXICO AND THEN LIKE OUR CURRENT SYSTEM...TRACK NORTHEAST TO ALONG THE WESTERN FLANKS OF THE APPALACHIANS...ALLOWING FOR GOOD COVERAGE OF PRECIPITATION OVER THE AREA BY ROUGHLY THURSDAY NIGHT THROUGH FRIDAY NIGHT. WITH WESTERN TRACK OF THE LOW...PLENTY OF MILD AIR SHOULD KEEP THE PRECIPITATION ALL RAIN DURING THE MAIN PERIOD OF PRECIPITATION. BUT AGAIN...AS THE SYSTEM LIFTS NORTHEAST OF THE AREA...NORTHWEST FLOW WILL ONCE AGAIN ESTABLISH ITSELF...BRINGING AN INCREASE IN WIND SPEED...AND LINGERING SCATTERED RAIN SHOWERS IN THE MOUNTAINS PERHAPS ENDING AS A BRIEF PERIOD OF SNOW SHOWERS AS COLD AIR MOVES IN. FOR TEMPERATURES...HAVE STAYED NEAR OR SLIGHTLY ABOVE MAV MOS GUIDANCE THROUGH THE PERIOD GIVEN OUR PERSISTENCE HAS BEEN MILDER THAN AVERAGE AND MOS PROBABLY IS TRYING TO TREND TO CLIMATOLOGY IN THE LATTER PERIODS. ONLY ADJUSTMENT TO THE TEMPERATURES FOR LOCAL EFFECTS IS TUESDAY NIGHT. CONCERNED HERE THAT WHILE THE AXIS OF THE SURFACE HIGH STILL WILL BE OVER THE AREA...SOUTHWEST FLOW ALOFT WILL START RE-ESTABLISHING ITSELF HELPING TO SET UP WARM AIR ADVECTION ABOVE A STRENGTHENING INVERSION. SO...TRIED TO SHOW LOW TEMPERATURES WARMER ON THE RIDGES THAN IN THE VALLEYS THIS NIGHT BY ABOUT 5 OR 7 DEGREES...BUT THAT POTENTIALLY COULD BE ON THE CONSERVATIVE SIDE. AVIATION /18Z-18Z/... WIDESPREAD LOW CEILINGS IN FOG AND INCREASING -RA COVERAGE WILL MAKE FOR OVERALL POOR CONDITIONS THROUGH MONDAY MORNING. EXPECT ALL SPOTS TO LOWER INTO IFR LEVELS BY THIS EVENING BEFORE SOME SLOW IMPROVEMENT POSSIBLE BY MIDDAY MONDAY WHEN MORE IN THE WAY OF MVFR CEILINGS ARE EXPECTED. JET ALOFT WILL CONTINUE TO MAKE FOR WIND SHEAR CONCERNS AND WILL MENTION IN ALL SITES EXCEPT BLF WHICH HAS BETTER MIXING. OTRW PLENTY OF LOW CLOUDS/FOG/DZ TO KEEP MOUNTAIN OBSCURATION IN PLACE INTO MONDAY AS WELL. WEAK COLD FRONT JUST TO THE WEST SHOULD FINALLY WORK THROUGH AND HELP SCOUR THINGS OUT A BIT BY MONDAY AFTERNOON. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && UPDATE... SHORT TERM...KK AVIATION...KK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 1205 AM EST MON JAN 1 2007 NCZ003>006-019-020-VAZ022>024-032>035-043>047-058-059-011000- SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-ROANOKE-BOTETOURT- ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA- CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 1205 AM EST MON JAN 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA... SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TONIGHT MODERATE TO HEAVY RAIN OF ONE HALF TO ONE INCH WILL CAUSE MINOR FLOODING OF ROADWAYS EARLY THIS MORNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NCZ001-002-018-VAZ007-009>020-WVZ042>045-011000- ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE- PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH- MERCER-SUMMERS-MONROE-GREENBRIER- 1205 AM EST MON JAN 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT MODERATE TO HEAVY RAIN OF ONE HALF TO ONE INCH WILL CAUSE MINOR FLOODING OF ROADWAYS EARLY THIS MORNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STRONG NORTHWEST WINDS ARE POSSIBLE BEHIND A COLD FRONT MONDAY NIGHT AND TUESDAY MORNING. WINDS GUSTS MAY BE UP TO 40 MPH AT HIGHER ELEVATIONS. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. JJ
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 1155 PM EST SUN DEC 31 2006 NCZ001>003-018>020-VAZ009>020-WVZ042>045-010615- ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-YADKIN-SMYTH-BLAND-GILES- WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA- BATH-MERCER-SUMMERS-MONROE-GREENBRIER- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...DOBSON... BOONE...WILKESBORO...YADKINVILLE...MARION...BLAND...PEARISBURG... WYTHEVILLE...PULASKI...RADFORD...BLACKSBURG...INDEPENDENCE... GALAX...FLOYD...NEW CASTLE...CLIFTON FORGE...HOT SPRINGS... BLUEFIELD...HINTON...UNION...LEWISBURG 1155 PM EST SUN DEC 31 2006 ...HEAVY RAIN MOVING THROUGH THE AREA... NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWS A BROAD AREA OF MODERATE TO HEAVY RAIN MOVING THROUGH THE MOUNTAINS AND FOOTHILLS OF NORTHWEST NORTH CAROLINA...AND THE MOUNTAINS OF SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA. RADAR AND AUTOMATED RAIN GAGES INDICATE RAINFALL RATES OF A HALF TO ONE INCH AN HOUR...SO MOST LOCATIONS CAN EXPECT A HALF OF AN INCH OF RAIN THROUGH 100 AM...WHILE SCATTERED LOCATIONS WILL SEE AROUND AN INCH OF RAIN. THIS AMOUNT OF RAINFALL IS NOT EXPECTED TO CAUSE ANY CREEKS OR SMALL STREAMS TO FLOOD...BUT MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS IS LIKELY. MOTORISTS SHOULD WATCH FOR WATER COVERED ROADS. IN ADDITION TO THE HEAVY RAIN...PATCHY DENSE FOG WILL REDUCE VISIBILITIES TO LESS THAN A QUARTER OF A MILE AT TIMES. NCZ004-VAZ022>024-032>035-043-010615- STOKES-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD- AMHERST-HENRY- INCLUDING THE CITIES OF...DANBURY...SALEM...FINCASTLE... LEXINGTON...STUART...ROCKY MOUNT...BEDFORD...AMHERST... MARTINSVILLE 1155 PM EST SUN DEC 31 2006 ...HEAVY RAIN APPROACHING THROUGH THE AREA... NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWS A BROAD AREA OF MODERATE TO HEAVY RAIN APPROACHING THE PIEDMONT AREAS OF NORTHWEST NORTH CAROLINA...AND THE FOOTHILLS OF SOUTHWEST VIRGINIA. RADAR AND AUTOMATED RAIN GAGES INDICATE RAINFALL OF A HALF TO ONE INCH CAN BE EXPECTED WHEN THIS RAIN MOVES THROUGH...GENERALLY BETWEEN 1230 AND 130 AM. THIS AMOUNT OF RAINFALL IS NOT EXPECTED TO CAUSE ANY CREEKS OR SMALL STREAMS TO FLOOD...BUT MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS IS LIKELY. MOTORISTS SHOULD WATCH FOR WATER COVERED ROADS. IN ADDITION TO THE HEAVY RAIN...PATCHY DENSE FOG WILL REDUCE VISIBILITIES TO LESS THAN A QUARTER OF A MILE AT TIMES. JJ
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 1255 AM EST MON JAN 1 2007 NCZ004>006-020-010715- STOKES-ROCKINGHAM-CASWELL-YADKIN- INCLUDING THE CITIES OF...DANBURY...EDEN...YADKINVILLE 1255 AM EST MON JAN 1 2007 ...SHOWERS WITH HEAVY DOWNPOURS AND GUSTY WINDS MOVING THROUGH... NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A LINE OF SHOWERS ASSOCIATED WITH AN ADVANCING FRONT MOVING EAST AT 30 MPH. THESE SHOWERS WILL BE PASSING THROUGH THE NORTHWEST PIEDMONT OF NORTH CAROLINA THROUGH 200 AM...AND WILL HAVE HEAVY DOWNPOURS OF UP TO AN INCH OF RAIN IN LESS THAN AN HOUR...AND MAY BRING WIND GUSTS OF UP TO 45 MPH. WITH THE SATURATED GROUND...THESE WINDS MAY BE STRONG ENOUGH TO DOWN TREES. MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS IS LIKELY. MOTORISTS SHOULD WATCH FOR WATER COVERED ROADS. JJ
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 104 AM EST MON JAN 1 2007 NCZ003-VAZ014-016>020-022>024-032>035-043-010730- SURRY-MONTGOMERY-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE- BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY- INCLUDING THE CITIES OF...DOBSON...RADFORD...BLACKSBURG...GALAX... FLOYD...NEW CASTLE...CLIFTON FORGE...HOT SPRINGS...SALEM... FINCASTLE...LEXINGTON...STUART...ROCKY MOUNT...BEDFORD... AMHERST...MARTINSVILLE 104 AM EST MON JAN 1 2007 ...HEAVY RAIN MOVING THROUGH THE AREA... NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWS A BAND OF SHOWERS WITH MODERATE TO HEAVY RAIN MOVING THROUGH THE BLUE RIDGE MOUNTAIN AREAS OF NORTHWEST NORTH CAROLINA...AND SOUTHWEST VIRGINIA. RADAR AND AUTOMATED RAIN GAGES INDICATE RAINFALL RATES OF AROUND AN INCH AN HOUR...SO MANY LOCATIONS CAN EXPECT NEAR AN INCH OF RAIN THROUGH 230 AM...WHILE SCATTERED LOCATIONS WILL SEE UP TO AN INCH AN A HALF. THIS AMOUNT OF RAINFALL IS NOT EXPECTED TO CAUSE ANY CREEKS OR SMALL STREAMS TO FLOOD...BUT MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS IS LIKELY. MOTORISTS SHOULD WATCH FOR WATER COVERED ROADS. IN ADDITION TO THE HEAVY RAIN...PATCHY DENSE FOG WILL REDUCE VISIBILITIES TO LESS THAN A QUARTER OF A MILE AT TIMES. JJ
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 210 AM EST MON JAN 1 2007 NCZ004>006-VAZ043-044-010800- ROCKINGHAM NC-STOKES NC-CASWELL NC-PITTSYLVANIA VA-HENRY VA- 210 AM EST MON JAN 1 2007 ...SHOWERS AND ISOLATED THUNDERSTORMS MOVING THROUGH THIS MORNING... AT 210 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A BAND OF STRONG THUNDERSTORMS NEAR DANBURY EXTENDING SOUTH TO 6 MILES EAST OF KING...MOVING NORTHEAST AT 45 MPH. THE BAND OF STRONG THUNDERSTORM WILL BE NEAR...MEADOWS...WALNUT COVE AT 215 AM EST...DILLARD...PINE HALL...MADISON...ELLISBORO AT 220 AM EST...MAYODAN...MAYODAN AT 225 AM EST...STONEVILLE...MONROETON AT 230 AM EST... WIND GUSTS TO 50 MPH AND LOCALLY HEAVY RAINS ARE POSSIBLE WITH THESE STORMS. MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS ARE POSSIBLE. MOTORISTS SHOULD WATCH FOR WATER COVERED ROADS. IN ADDITION TO THE HEAVY RAIN...PATCHY DENSE FOG WILL REDUCE VISIBILITIES TO LESS THAN A QUARTER OF A MILE AT TIMES. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR UPDATES. KK
The Roanoke radar (KFCX), 53 km away, was scanning. The volume nearest the first event began at 07:23 UTC.
1 lightning. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Virginia in 2007Every state in 2007This day in weather historyWarnings in Virginia, January 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 10652.